Cobordism of exact links

Vincent Blanloeil, Osamu Saeki

Research output: Contribution to journalArticle

Abstract

A (2n - 1)-dimensional (n - 2)-connected closed oriented manifold smoothly embedded in the sphere S 2n+1 is called a(2n - 1)-link. We introduce the notion of exact links, which admit Seifert surfaces with good homological conditions. We prove that for n ≥ 3, two exact (2n - 1)-links are cobordant if they have such Seifert surfaces with algebraically cobordant Seifert forms. In particular, two fibered (2n - 1)-links are cobordant if and only if their Seifert forms with respect to their fibers are algebraically cobordant. With this broad class of exact links, we thus clarify the results of Blanloeil [1] concerning cobordisms of odd dimensional nonspherical links.

Original languageEnglish
Pages (from-to)1443-1455
Number of pages13
JournalAlgebraic and Geometric Topology
Volume12
Issue number3
DOIs
Publication statusPublished - Jul 17 2012

Fingerprint

Cobordism
Seifert Surface
Odd
Fiber
If and only if
Closed
Form

All Science Journal Classification (ASJC) codes

  • Geometry and Topology

Cite this

Cobordism of exact links. / Blanloeil, Vincent; Saeki, Osamu.

In: Algebraic and Geometric Topology, Vol. 12, No. 3, 17.07.2012, p. 1443-1455.

Research output: Contribution to journalArticle

Blanloeil, Vincent ; Saeki, Osamu. / Cobordism of exact links. In: Algebraic and Geometric Topology. 2012 ; Vol. 12, No. 3. pp. 1443-1455.
@article{78109f2be2d747b78f019c7ddecb4757,
title = "Cobordism of exact links",
abstract = "A (2n - 1)-dimensional (n - 2)-connected closed oriented manifold smoothly embedded in the sphere S 2n+1 is called a(2n - 1)-link. We introduce the notion of exact links, which admit Seifert surfaces with good homological conditions. We prove that for n ≥ 3, two exact (2n - 1)-links are cobordant if they have such Seifert surfaces with algebraically cobordant Seifert forms. In particular, two fibered (2n - 1)-links are cobordant if and only if their Seifert forms with respect to their fibers are algebraically cobordant. With this broad class of exact links, we thus clarify the results of Blanloeil [1] concerning cobordisms of odd dimensional nonspherical links.",
author = "Vincent Blanloeil and Osamu Saeki",
year = "2012",
month = "7",
day = "17",
doi = "10.2140/agt.2012.12.1443",
language = "English",
volume = "12",
pages = "1443--1455",
journal = "Algebraic and Geometric Topology",
issn = "1472-2747",
publisher = "Agriculture.gr",
number = "3",

}

TY - JOUR

T1 - Cobordism of exact links

AU - Blanloeil, Vincent

AU - Saeki, Osamu

PY - 2012/7/17

Y1 - 2012/7/17

N2 - A (2n - 1)-dimensional (n - 2)-connected closed oriented manifold smoothly embedded in the sphere S 2n+1 is called a(2n - 1)-link. We introduce the notion of exact links, which admit Seifert surfaces with good homological conditions. We prove that for n ≥ 3, two exact (2n - 1)-links are cobordant if they have such Seifert surfaces with algebraically cobordant Seifert forms. In particular, two fibered (2n - 1)-links are cobordant if and only if their Seifert forms with respect to their fibers are algebraically cobordant. With this broad class of exact links, we thus clarify the results of Blanloeil [1] concerning cobordisms of odd dimensional nonspherical links.

AB - A (2n - 1)-dimensional (n - 2)-connected closed oriented manifold smoothly embedded in the sphere S 2n+1 is called a(2n - 1)-link. We introduce the notion of exact links, which admit Seifert surfaces with good homological conditions. We prove that for n ≥ 3, two exact (2n - 1)-links are cobordant if they have such Seifert surfaces with algebraically cobordant Seifert forms. In particular, two fibered (2n - 1)-links are cobordant if and only if their Seifert forms with respect to their fibers are algebraically cobordant. With this broad class of exact links, we thus clarify the results of Blanloeil [1] concerning cobordisms of odd dimensional nonspherical links.

UR - http://www.scopus.com/inward/record.url?scp=84863758324&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84863758324&partnerID=8YFLogxK

U2 - 10.2140/agt.2012.12.1443

DO - 10.2140/agt.2012.12.1443

M3 - Article

AN - SCOPUS:84863758324

VL - 12

SP - 1443

EP - 1455

JO - Algebraic and Geometric Topology

JF - Algebraic and Geometric Topology

SN - 1472-2747

IS - 3

ER -